MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. DELTEC GRIPPER PLUS NEEDLES; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 21-3367-24
Medical Device Problem Codes Complete Blockage (1094); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that, while flushing and sealing the tubes of the product, the blood at the tip of the product could not be flushed out and gathered at the connection between the needle tail and the catheter.This condition occurred after five consecutive replacements.The customer reported that if blood aggregated and accumulated to form a thrombus that entered the veins, it would have a serious impact on the patient.No specific patient harm/adverse event was reported.
 
Additional Manufacturer Narrative
Received two used devices, one (1) customer image and two (2) customer videos were returned showing the residual blood within the tubing-needle area.As received, there were no damages or anomalies observed.In order to replicate clinical use, the samples were connected with an icu medical provided syringe, and flushing was performed.No difficulties in flushing were observed.No occlusions were observed.The samples were tested again using simulated blood, sharing the color and viscosity of human blood.The simulated blood does not have any inherent coagulating properties.After the samples were flushed, the needle was submerged, and fluid was withdrawn.This was repeated five times, infusing and withdrawing simulated blood using an icu medical provided syringe.During inspection of the gap at the tubing-needle connection, simulated blood residue was observed indicating a leak.However, the complaint of an occlusion cannot be confirmed nor replicated.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
DELTEC GRIPPER PLUS NEEDLES
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22061493
Report Number3012307300-2025-05932
Device Sequence Number8469380
Product Code FPA
UDI-Device Identifier10610586033001
UDI-Public(01)10610586033001(17)291002(10)6061434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-3367-24
Device Lot Number6061434
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown